• Apr 24, 2017 News! Vol.6, No.4 has been indexed by EI (Inspec).   [Click]
  • Dec 27, 2017 News!2018 the annual meeting of IJMO Editorial Board, ECDMO 2018, will be held in Krakow, Poland, February 10-12, 2018.   [Click]
  • Dec 29, 2017 News!Vol 7, No 6 has been published with online version 10 original aritcles from 6 countries are published in this issue    [Click]
General Information
Prof. Adrian Olaru
University Politehnica of Bucharest, Romania
I'm happy to take on the position of editor in chief of IJMO. It's a journal that shows promise of becoming a recognized journal in the area of modelling and optimization. I'll work together with the editors to help it progress.
IJMO 2014Vol.4(2): 100-103 ISSN: 2010-3697
DOI: 10.7763/IJMO.2014.V4.354

The Optimal Service Policies in an M/G/1 Queue with Consecutive Vacations

Yu Song
Abstract—In this research, we consider a single server queueing system with Poisson arrivals and multiple vacation types, in which the server can choose one of several types of vacations to take when he finishes serving all customers in the system. Upon completion of a vacation, the server may either take another vacation with a certain probability or check the number of customers waiting in the system. In the latter case, if the number of customers is greater than a critical threshold, the server will resume serving the queue exhaustively; otherwise, he will take another vacation. A variety of vacation types are available and the choice is the discretion of the server. The cost structure consists of a constant waiting cost rate, fixed costs for starting up service, and reward rates for taking vacations. It is shown that this infinite buffer queueing system can be formulated as a finite state Semi-Markov decision process. With this finite state model, we can determine the optimal service policy to minimize the long-term average cost of this vacation system. Some practical stochastic production and inventory control systems can be effectively studied using this model.

Index Terms—Queueing systems, vacation models, threshold policies, semi-Markov decision process.

Y. Song is with Business School, Manchester Metropolitan University, on leave from Department of System Management, Faculty of Information Engineering, Fukuoka Institute of Technology, Fukuoka, Japan (e-mail: song@fit.ac.jp).


Cite: Yu Song, "The Optimal Service Policies in an M/G/1 Queue with Consecutive Vacations," International Journal of Modeling and Optimization vol. 4, no. 2, pp. 100-103, 2014.

Copyright © 2008-2015.International Journal of Modeling and Optimization. All rights reserved.
E-mail: ijmo@iacsitp.com